Alert archive / Georgia / Tornado Warnings in 2007

Tornado Warning 7, NWS Atlanta, GA

January 5, 2007Houston County, Pulaski County, Georgia

NWS Atlanta, GA issued this tornado warning at Jan 5, 2007, 2:11 PM EST for Houston County, Pulaski County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2007, 2:11 PM EST (19:11 UTC)
Expired
Jan 5, 2007, 2:29 PM EST
In force
18 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Houston County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 5, 8:21 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KFFC 051910
TORFFC
GAC153-235-051945-
/O.NEW.KFFC.TO.W.0007.070105T1911Z-070105T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  HOUSTON COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 245 PM EST

* AT 208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  BROWNDALE...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM EST FRIDAY EVENING FOR NORTHEASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3231 8364 3225 8356 3234 8343 3256 8354

$$
1 follow-up statement
000 
WWUS52 KFFC 051929
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST FRI JAN 5 2007

GAC153-235-051939-
/O.CAN.KFFC.TO.W.0007.000000T0000Z-070105T1945Z/
PULASKI GA-HOUSTON GA-
229 PM EST FRI JAN 5 2007

...THE TORNADO WARNING FOR HOUSTON AND PULASKI COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS MOVED OUT 
OF SOUTHEASTERN HOUSTON AND NORTHWESTERN PULASKI COUNTIES AND SEVERE 
WEATHER IS NO LONGER EXPECTED.

REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THIS 
AFTERNOON FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3231 8364 3225 8356 3234 8343 3256 8354

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Jan 5, 1:30 PM EST, 41 minutes earlier.

Area forecast discussion, Jan 5, 1:30 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EST FRI JAN 5 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY)
MAIN THUNDERSTORM LINE SHOULD EXIT AREA LATE THIS AFTERNOON OR EARLY
EVENING. RAIN POTENTIAL ALREADY ENDING ACROSS THE FAR W COUNTIES AND
THIS WILL CONTINUE THIS AFTERNOON AND EVENING FOR THE FORECAST AREA.
THERE ARE SOME LIGHT SHOWERS OVER AL THAT ARE ASSOCIATED WITH THE
UPPER TROUGH THAT COULD AFFECT NW GA. SATURDAY SHOULD BE DRY BUT
MOISTURE WILL BE RETURNING LATE ON SW FLOW ALOFT. RAIN CHANCES WILL
INCREASE SATURDAY NIGHT AND CONTINUE SUNDAY AS WEAK SURFACE LOW
PRESSURE MOVES OUT OF THE GULF OF MEXICO TO THE S APPALACHIANS LATE
SUNDAY...RIDING ALONG A FRONT DRAPED ACROSS THE AREA. THIS WILL GIVE
AT LEAST SOME POTENTIAL FOR HEAVY RAIN OVER NE GA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  71  52  58  44 /  40   0  30 100  80
ATLANTA         50  68  55  65  43 /  10   5  40 100  70
BLAIRSVILLE     50  64  47  58  38 /  30   0  20  90  70
CARTERSVILLE    45  67  50  61  40 /  10   0  30 100  70
COLUMBUS        52  71  57  69  46 /   5   5  60  90  70
GAINESVILLE     50  66  51  59  43 /  30   0  20 100  80
MACON           53  71  56  68  48 /  20   5  50 100  80
ROME            47  70  51  64  42 /  10   0  20  90  60
PEACHTREE CITY  46  67  53  64  42 /  10   5  50 100  80
VIDALIA         57  75  61  71  52 /  50   5  30  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Jan 5, 1:20 PM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EST FRI JAN 5 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
120 PM EST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS
PARTS OF EASTERN AND CENTRAL GEORGIA...MAINLY SOUTH AND EAST OF A
ELBERTON TO MILLEDGEVILLE TO AMERICUS LINE.

.SYNOPSIS...
A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH GEORGIA FROM
THE WEST...WHILE A SURFACE LOW PRESSURE AREA WAS LOCATED IN SOUTHERN
INDIANA. A COLD FRONT WAS LOCATED OVER WESTERN ALABAMA. A LINE OF
THUNDERSTORMS LOCATED ACROSS EASTERN AND CENTRAL GEORGIA WAS ALSO
MOVING EAST ACROSS THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WOULD BE DAMAGING WINDS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE ACROSS CENTRAL GEORGIA...EAST OF A MILLEDGEVILLE TO
AMERICUS LINE.

.DISCUSSION...
VERY WARM MOIST AIR REMAINS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA
THIS AFTERNOON. SURFACE BASED CAPE VALUES ARE AROUND 1000 ACROSS
CENTRAL GEORGIA. INSTABILITY IS FORECAST TO INCREASE A LITTLE MORE
THIS AFTERNOON WITH MAXIMUM CAPE VALUES NEAR 1500 POSSIBLE. VERTICAL
WIND SHEAR...WHILE NOT AS STRONG AS WITH PREVIOUS SYSTEMS...IS STILL
VERY STRONG ACROSS THE AREA AND EXPECTED TO REMAIN STRONG THROUGH
TONIGHT. THIS COMBINATION OF INSTABILITY AND VERTICAL WIND SHEAR
WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY WITH
STRONG DAMAGING WINDS THE PRIMARY THREAT. THE VERTICAL WIND SHEAR
WILL ALSO BE SUFFICIENT FOR ISOLATED TORNADOES TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED EAST OF A MILLEDGEVILLE TO AMERICUS
LINE THROUGH MIDNIGHT.

SNELSON

In the hours before

Local storm report, Jan 5, 1:29 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     2 S GAINESVILLE         34.27N 83.83W
01/05/2007  M62.00 MPH       HALL               GA   ASOS

&&

SNELSON
Local storm report, Jan 5, 1:36 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     JONESBORO               33.52N 84.35W
01/05/2007                   CLAYTON            GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE CITY.

&&

SNELSON
Local storm report, Jan 5, 1:40 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     FLOWERY BRANCH          34.19N 83.92W
01/05/2007                   HALL               GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0100 PM     TSTM WND DMG     LULA                    34.39N 83.66W
01/05/2007                   HALL               GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

SNELSON
Local storm report, Jan 5, 1:42 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     COVINGTON               33.60N 83.85W
01/05/2007                   NEWTON             GA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

SNELSON
Local storm report, Jan 5, 2:04 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     4 SE STOCKBRIDGE        33.50N 84.19W
01/05/2007                   HENRY              GA   NWS EMPLOYEE

            NUMEROUS TREES DOWN ON BOTH SIDES OF I-75. TREE TOPS
            KNOCKED OFF.

&&

SNELSON
Local storm report, Jan 5, 2:06 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     1 W WOOLSEY             33.36N 84.43W
01/05/2007                   FAYETTE            GA   NWS EMPLOYEE

            FEW TREES DOWN IN A LOCALIZED AREA NEAR ANTIOCH AND GOZA
            ROADS.

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:19 AM ESTSevere Thunderstorm WarningFFCHaralson, Polk26 min
Jan 5, 8:36 AM ESTSevere Thunderstorm WarningFFCFloyd54 min
Jan 5, 9:19 AM ESTSevere Thunderstorm WarningFFCHeard, Troup41 min
Jan 5, 9:52 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta23 min
Jan 5, 10:00 AM ESTTornado WarningFFCCoweta45 min
Jan 5, 10:13 AM ESTTornado WarningFFCFulton47 min
Jan 5, 10:27 AM ESTTornado WarningFFCMeriwether33 min
Jan 5, 10:36 AM ESTTornado WarningFFCDouglas24 min
Jan 5, 10:43 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette32 min
Jan 5, 10:55 AM ESTTornado WarningFFCCoweta, Fayette24 min
Jan 5, 10:59 AM ESTSevere Thunderstorm WarningFFCClayton, Fulton46 min
Jan 5, 11:08 AM ESTTornado WarningFFCClayton, Henry37 min
Jan 5, 11:22 AM ESTSevere Thunderstorm WarningFFCSpalding23 min
Jan 5, 11:35 AM ESTSevere Thunderstorm WarningFFCNewton, Rockdale40 min
Jan 5, 11:35 AM ESTSevere Thunderstorm WarningFFCButts25 min
Jan 5, 11:49 AM ESTSevere Thunderstorm WarningFFCJasper41 min
Jan 5, 11:57 AM ESTSevere Thunderstorm WarningFFCWalton33 min
Jan 5, 12:12 PM ESTSevere Thunderstorm WarningFFCMorgan33 min
Jan 5, 12:22 PM ESTSevere Thunderstorm WarningFFCClarke, Oconee38 min
Jan 5, 12:31 PM ESTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, White37 min
Jan 5, 1:09 PM ESTSevere Thunderstorm WarningFFCOglethorpe36 min
Jan 5, 1:59 PM ESTSevere Thunderstorm WarningFFCHouston, Pulaski31 min
Jan 5, 2:21 PM ESTTornado WarningFFCBleckley, Twiggs39 min
Jan 5, 2:40 PM ESTSevere Thunderstorm WarningFFCWilkinson50 min
Jan 5, 2:48 PM ESTSevere Thunderstorm WarningFFCLaurens43 min
Jan 5, 3:23 PM ESTSevere Thunderstorm WarningFFCTwiggs22 min
Jan 5, 4:14 PM ESTSevere Thunderstorm WarningFFCTelfair31 min

Nearby

Tornado Warnings in Georgia, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.